Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 253, NWS Shreveport, LA

December 24, 20154 parishes in Louisiana; Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 24, 2015, 11:06 PM CST for 4 parishes in Louisiana; Columbia County, Union County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2015, 11:06 PM CST (05:06 UTC)
Expired
Dec 25, 2015, 12:00 AM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Columbia County, AR, Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:22 PM CST, 44 minutes earlier.

Area forecast discussion, Dec 24, 10:22 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 PM CST THU DEC 24 2015

.DISCUSSION...
WARM FRONT CONTINUES TO CREEP NWD THIS EVENING WITH SHWRS AND
TSTMS DEVELOPING ALONG AND NEAR THE BOUNDARY. THIS TREND WILL
CONTINUE OVERNIGHT WITH THE AXIS OF HEAVIER CONVECTION EXTENDING
FROM NEAR ELD TO SHV AND OCH...WHERE SPC CONTINUES TO HIGHLIGHT A
MARGINAL SEVERE RISK AREA SO A FEW OF THESE STORMS COULD BECOME
STRONG AND PRODUCE PERIODS OF HEAVY RAINFALL AND GUSTY WINDS IN
ADDITION TO FREQUENT LIGHTNING. FOR NOW...THE CURRENT FORECAST HAS
A GOOD HANDLE ON THIS SCENARIO SO NO CHANGES ARE PLANNED AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 537 PM CST THU DEC 24 2015/

AVIATION...
A WARM FRONT WILL SHIFT NORTH OVERNIGHT BRINGING INCREASED CHANCES
OF SHOWERS AND THUNDERSTORMS. CONVECTION TO AFFECT AREA TERMINALS
AFTER 25/06Z AND CONTINUING THROUGH 25/15Z. HEAVIEST CONVECTION TO
AFFECT SHV/LFK/MLU/ELD TERMINAL SITES. OTHERWISE...LIGHT AND
VARIABLE WINDS TONIGHT TO BECOME SOUTH BEHIND THE FRONT ON
FRIDAY AND NORTHEAST ELSEWHERE...INCLUDING ELD/TXK. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  77  68  80 /  70  70  60  50
MLU  68  80  68  79 /  70  70  60  40
DEQ  53  68  60  75 /  30  40  70  80
TXK  58  68  64  77 /  50  60  60  60
ELD  63  72  66  78 /  70  70  70  50
TYR  58  74  68  79 /  40  40  50  60
GGG  61  75  67  79 /  50  60  50  50
LFK  67  79  69  79 /  60  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR ARZ050-051-059-060-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR OKZ077.

TX...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR TXZ096-097-108>112-124>126-136>138-149-150.

&&

19
Hazardous weather outlook, Dec 24, 6:21 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CST THU DEC 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
621 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...
A FOGGY START TODAY FROM LUFKIN...TO MONROE...AND AFTER A NICE
AFTERNOON...WE CAN EXPECT MORE PATCHY AND DENSE FOG...AREA WIDE
FOR EARLY CHRISTMAS MORNING. IN ADDITION...THE WEAK FRONTAL
BOUNDARY...ALONG THAT SAME FOGGY LINE THIS MORNING...WILL BE
LIFTING BACK TO THE NORTHWEST...AS AN APPROACHING UPPER LOW TRIGGERS
RAPID DEVELOPMENT OF SHOWERS AND ELEVATED THUNDERSTORMS OVERNIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE
ONGOING AND INCREASING IN COVERAGE ON CHRISTMAS DAY. WE CAN EXPECT
A LULL IN RAINFALL AREAS...AS THAT WARM FRONT LIFTS FARTHER NORTH
FOR CHRISTMAS NIGHT INTO SATURDAY...WITH MORE WARM WEATHER FOR
MOST LOCALES TO START THE WEEKEND. HOWEVER BY SUNDAY...A STRONG
COLD FRONT ON APPROACH...ALONG WITH A DEEP UPPER LOW...WILL BRING
BACK NUMEROUS THUNDERSTORMS TO THE AREA LATE SATURDAY ALONG I-30
AND THEN INTO THE 1-20 CORRIDOR FOR SUNDAY NIGHT AND EARLY MONDAY.
SOME OF THESE STORMS MAY BE SEVERE AND SOME OF THIS RAINFALL WILL
BE HEAVY AT TIMES...WITH SOME FLASH FLOODING POSSIBLE...AND RENEWED
THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL THE
WEEKEND.

24

In the hours before

Special weather statement, Dec 24, 10:25 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CST THU DEC 24 2015

LAZ002>005-011-012-250500-
RED RIVER LA-CLAIBORNE LA-LINCOLN LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
1025 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIENVILLE...SOUTHEASTERN
BOSSIER...SOUTHEASTERN WEBSTER...WEST CENTRAL LINCOLN...SOUTHWESTERN
CLAIBORNE AND NORTH CENTRAL RED RIVER PARISHES UNTIL 1100 PM CST...

AT 1025 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RINGGOLD...OR 17 MILES SOUTH OF MINDEN...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...ARCADIA...RINGGOLD...SIBLEY...GIBSLAND...DUBBERLY...HEFLIN...
CASTOR...ATHENS...JAMESTOWN...BRYCELAND...MOUNT LEBANON...NOLES LANDING...
HOLLY SPRINGS...OGDEN...SPRING LAKE...ADA...SAILES...LAKE BISTINEAU SOUTH
AND PLUM ORCHARD LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 9279 3219 9324 3224 9349 3225 9346
      3226 9348 3225 9348 3225 9349 3227 9350
      3227 9352 3230 9352 3229 9354 3281 9315
TIME...MOT...LOC 0425Z 215DEG 31KT 3236 9328

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:24 AM CSTRiver Flood WarningSHVWood11 days
Dec 25, 11:26 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus9 days
Dec 25, 11:30 AM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur11 days
Dec 25, 5:30 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby11 days
Dec 25, 5:34 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Dec 25, 5:35 PM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith6 days
Dec 25, 5:35 PM CSTRiver Flood WarningSHVCass, Marion11 days
Dec 25, 5:37 PM CSTRiver Flood WarningSHVGregg5 days
Dec 25, 5:38 PM CSTRiver Flood WarningSHVUpshur, Wood6 days
Dec 24, 10:25 PM CSTSpecial Weather StatementSHVBienville35 min
Dec 25, 1:50 AM CSTSpecial Weather StatementSHVDe Soto55 min
Dec 25, 7:10 AM CSTSpecial Weather StatementSHVDe Soto50 min
Dec 25, 11:29 AM CSTRiver Flood WarningSHVBossier, Caddo, Red River13 days
Dec 25, 4:53 PM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Winn67 min
Dec 25, 5:32 PM CSTRiver Flood WarningSHVBossier, Webster38 days
Dec 25, 5:33 PM CSTRiver Flood WarningSHVWebster14 days
Dec 25, 2:06 AM CSTSpecial Weather StatementSHVUnion54 min
Dec 25, 3:39 AM CSTFlash Flood WarningSHVColumbia, Union4 hr
Dec 25, 7:33 AM CSTFlash Flood WarningSHVUnion3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.